Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Taking 8 to 10 perks and want to quit with least withdrawal symptoms. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Hello Doc., Right now I am taking 8 to 10 perks. a day and I want to quit. Do you have any suggestions on how to quit with the least amount of withdrawal symptoms as possible, I do not have a drug plan, therefore I cannot afford Suboxone. Wha t are your suggestions and what kind of discomfort should I be expecting?
Posted Tue, 1 Oct 2013 in Smoking and Alcohol Addiction
Answered by Dr. Srikanth Reddy 28 minutes later
Brief Answer:
Yes it is still possible to quit

Detailed Answer:

Thanks for choosing health care magic for posting your query.
I have gone through your question in detail and I can understand what you are going through.
Opioids are difficult to get rid off, but it is possible and the withdrawal of opioids are never fatal. Although you cannot afford suboxone, you can still gradually reduce the dosage of Opiod and you can start by reducing 10% of dose per day. You might develop, running nose, diarrhoea and abdominal cramps but you have to go through it to get rid of this habit.
It is also possible that you may not experience any side-effect and it varies from person to person. In case if the withdrawal gets sever you should consider visiting an ER.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor